Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

What causes painless swollen calves and ankles with light burning sensation?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5178 Questions
Posted Sat, 4 Jan 2014 in Bones, Muscles and Joints
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Please, get evaluated!! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about this swollen calves and ankles. Are you feet also swollen? This is more likely if the ankles and calves are swollen. This is referred to as bilateral lower limbs edema. Bilateral lower limbs edema can be caused by a number of different diseases or conditions. These include problems with the liver, heart, kidneys, or general nutritional level(low blood proteins). Only a careful interrogation, physical exam and laboratory investigations may be able to differentiate one cause from the other. At times, simply sitting for long can cause fluid to accumulate in the lower limbs and present in as much as the same way. Making a trip to your primary care physician would help us understand exactly what is going on. For now, I will suggest that you try to raise the legs each time you are sitting and avoid unnecessary upright positions for long durations. This will help relieve the swelling. Specific treatment would be offered once the diagnosis is made. This is not caused by gout and it is not a possible side effect of the allopurinol. We would need to look for the possible cause which could be one of listed possibilities above. The distension of any structure creates tension that can be responsible for these abnormal sensation. I hope you find the above information helpful.I wish you we. Thank you so much for using our services and please feel free to ask for more clarifications and information if need be. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor